SURDOSAGE EN NICOTINE ET E-LIQUIDE
Whether you are a beginner or a seasoned vaper, there is always a risk of nicotine overdose. Learn to recognize the symptoms and how to avoid getting a nicotine overdose with our tips!
Nicotine and its effects on the body
Nicotine is a stimulant, which will act on the body in several different ways. Taking nicotine, by any means (electronic cigarette, cigarette, nicotine substitute) is accompanied by a surge of adrenaline. Heart rate quickens and blood pressure rises. At the same time, the dopamine level rises, which leads to a feeling of euphoria and well-being, a feeling that will then decrease, causing this famous lack effect.
It is because of this lack that nicotine is addictive. It is a psychoactive substance, which acts directly on the nervous system. If its carcinogenic effect is not demonstrated, taking nicotine will facilitate the growth of tumours and the development of metastases.
As a result, many people must abstain from smoking/vaping e-cigarette products containing nicotine.
You should not use nicotine if:
- You are pregnant or breastfeeding
- You have heart problems or high blood pressure
- You have breathing difficulties (asthma, etc.)
- You are undergoing treatment for cancer
- You are not addicted to nicotine
The risks of nicotine overdose with e-liquids
Only e-liquids that are indicated as containing 0 mg/ml of nicotine do not contain any. If someone offers you to vape with a nicotine e-liquid and you are not addicted to it, do not accept. You risk falling into the trap of addiction and having a hard time getting out of it. Vaping nicotine is just as addictive and dangerous as a cigarette, make no mistake about it!
If you vape an e-liquid without knowing its nicotine concentration, you risk overdosing. Indeed, if you are used to a 3 mg/ml dosage and you vape an 18 mg/ml e-liquid, the difference is very significant!
Nicotine overdose can occur by smoking cigarettes, vaping nicotine e-liquid, chewing special gum, or wearing a patch. Always check the nicotine dosage of the product you use or consume, whatever its form! Above all, never combine two types of nicotine consumption at the same time, for example vaping while having a patch or after chewing nicotine gum.
Symptoms of Nicotine Overdose
Here are the warning signs that should remind you of a nicotine overdose:
- nausea which may lead to vomiting
- dry mouth
- diarrhoea and abdominal pain
Of course, all these symptoms do not necessarily appear together during a nicotine overdose.
In very high doses, nicotine can be lethal. It causes poisoning that affects the central nervous system, which can lead to coma. The muscles are also affected, with the presence of spasms and paralysis. In the event of massive assimilation of nicotine, death by respiratory arrest may occur. The lethal dose for a human would be between 500 mg and 1 g.
Don’t forget, if you are taking treatment with a nicotine substitute, don’t vape at the same time! If the urge to vape is too strong, do it with an e-liquid without nicotine, which has no contraindications.
Accidents with e-liquids containing nicotine
The bottles of e-liquid containing nicotine are sold with a cap equipped with child safety, avoiding involuntary openings. If, however, your child were to ingest a nicotine-containing electronic cigarette product, notify the emergency services immediately.
As a precaution, always keep your e-liquid bottles in a secure place, high up, and if possible in a locked compartment. If you choose to put your bottles of e-liquid in your fridge to keep them in optimal conditions (cool and protected from light), be sure to put them in a labelled box so that no confusion can occur. occur.
If you spill e-liquid on yourself when filling your clearomiser, wash your hands with water and wash them well with soap. Nicotine works through skin contact, so watch for signs of overdose.
When preparing a DIY e-liquid with nicotine booster, handle the products with gloves and eye protection (protective glasses). In the event of product splashing on the body or in the eyes, go under plenty of water and call a doctor. If the amount of nicotine received is very large, call the SAMU or a poison control centre to receive appropriate care. As a reminder, nicotine is toxic for humans and its overdose can be fatal!